Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 83, NWS Jackson, MS

November 30, 2010Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 30, 2010, 2:05 AM CST for Simpson County, Smith County, Mississippi. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2010, 2:05 AM CST (08:05 UTC)
Expired
Nov 30, 2010, 3:00 AM CST
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 2:15 AM CSTTSTM WND DMG5 Ese Pinola, MSTREES WERE DOWNED...PARTIALLY BLOCKING MS HWY 13 JUST NORTH OF THE MS HWY 28 INTERSECTION.
Nov 30, 2:55 AM CSTTORNADO2 W Raleigh, MSINITIAL REPORTS BY SMITH SO INDICATE NUMEROUS REPORTS OF DAMAGE ASSOCIATED WITH POSSIBLE TORNADO.
Nov 30, 2:58 AM CSTTORNADO 2Raleigh, MSPORTIONS OF ROOF AND WALLS REMOVED FROM A BRICK HOME. MINOR TO MODERATE DAMAGE TO SEVERAL OTHER HOUSES. NUMEROUS SHEDS AND SMALL BARNS DESTROYED. MOBILE HOME REMOVED FROM ITS FOUNDATION. MANY TREES DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 8:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WFUS54 KJAN 300805
TORJAN
MSC127-129-300900-
/O.NEW.KJAN.TO.W.0083.101130T0805Z-101130T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
205 AM CST TUE NOV 30 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 300 AM CST

* AT 205 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF PINOLA MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  PINOLA BY 210 AM CST...
  MENDENHALL BY 220 AM CST...
  SANATORIUM AND MAGEE BY 225 AM CST...
  MARTINVILLE BY 230 AM CST...
  WHITE OAK BY 240 AM CST...
  TAYLORSVILLE BY 245 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3195 9006 3206 8986 3206 8973 3214 8973
      3223 8957 3222 8932 3181 8933 3177 8993
TIME...MOT...LOC 0805Z 240DEG 36KT 3182 8999

$$

COHEN
3 follow-up statements
615 
WWUS54 KJAN 300830
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 AM CST TUE NOV 30 2010

MSC127-129-300900-
/O.CON.KJAN.TO.W.0083.000000T0000Z-101130T0900Z/
SMITH MS-SIMPSON MS-
230 AM CST TUE NOV 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR SIMPSON
AND SMITH COUNTIES...

AT 230 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MARTINVILLE MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  WHITE OAK AND MIZE BY 240 AM CST...
  TAYLORSVILLE BY 245 AM CST...
  RALEIGH BY 250 AM CST...
  BURNS BY 255 AM CST...
  PINEVILLE AND SYLVARENA BY 300 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3195 9006 3206 8986 3206 8973 3214 8973
      3223 8957 3222 8932 3181 8933 3177 8993
TIME...MOT...LOC 0830Z 240DEG 36KT 3195 8973

$$

COHEN
228 
WWUS54 KJAN 300838
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CST TUE NOV 30 2010

MSC127-129-300900-
/O.CON.KJAN.TO.W.0083.000000T0000Z-101130T0900Z/
SMITH MS-SIMPSON MS-
238 AM CST TUE NOV 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR
NORTHEASTERN SIMPSON AND SMITH COUNTIES...

AT 237 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MARTINVILLE MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RALEIGH AND TAYLORSVILLE BY 245 AM CST...
  BURNS BY 250 AM CST...
  SYLVARENA BY 255 AM CST...
  PINEVILLE BY 300 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING A STRONG TORNADO. IF YOU ARE IN THE 
PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3181 8933 3186 8985 3205 8986 3206 8972
      3214 8973 3223 8957 3222 8932
TIME...MOT...LOC 0837Z 240DEG 36KT 3201 8965

$$

COHEN
418 
WWUS54 KJAN 300845
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CST TUE NOV 30 2010

MSC127-129-300900-
/O.CON.KJAN.TO.W.0083.000000T0000Z-101130T0900Z/
SMITH MS-SIMPSON MS-
245 AM CST TUE NOV 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR
NORTHEASTERN SIMPSON AND SMITH COUNTIES...

AT 244 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR RALEIGH MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RALEIGH BY 250 AM CST...
  BURNS BY 255 AM CST...
  PINEVILLE AND SYLVARENA BY 300 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING STRONG TORNADOES. IF YOU ARE IN THE 
PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3188 8933 3195 8972 3206 8973 3206 8972
      3214 8973 3223 8957 3222 8932
TIME...MOT...LOC 0844Z 240DEG 36KT 3202 8959

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 29, 9:40 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Nov 29, 9:40 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST MON NOV 29 2010

.UPDATED ZONES FOR TORNADO WATCH 755 IN EFFECT FOR THE SOUTHERN PORTION
OF NORTHEAST LOUISIANA...AND THE SOUTHEAST HALF OF CENTRAL
MISSISSIPPI UNTIL 4 AM. BEEN A BUSY EVENING AS DYNAMIC ENERGY FROM
THE STRONG UPPER TROUGH TO THE WEST IS MOVING THROUGH THE REGION
ENHANCING STORMS INTO SUPERCELLS. HAVE ADJUSTED POPS ACCORDING TO
RADAR COVERAGE WITH THE BEST POPS ACROSS THE SOUTHEAST HALF OF THE
REGION. THE LASTEST LOCAL WRF WAS A LITTLE SLOW IN THE MOVEMENT OF
THE LINE...BUT IT GRADUALLY ENDS FROM THE NORTHWEST. THE STORMS WILL
BE CONFINED IN THE SOUTHEAST PRIOR TO DAWN. MADE NO OTHER CHANGES TO
GRIDS OR ZONES./17/

./PREVIOUS DISCUSSION...350 PM CST MON NOV 29 2010

...SEVERE WEATHER POSSIBLE THROUGH TONIGHT...

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...LATEST SURFACE
ANALYSIS SHOWS A NORTH-SOUTH ORIENTED COLD FRONT JUST WEST OF THE
TX/LA BORDER ATTENDANT TO SURFACE LOW PRESSURE OVER IOWA. RADAR
IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS JUST WEST OF THE
CWA GRADUALLY MOVING EAST IN VICINITY OF STRONG MOISTURE ADVECTION
ASSOCIATED WITH THE LOW LEVEL JET. NWP GUIDANCE HAS BEEN
UNDERESTIMATING THE STRENGTH OF THE LOW LEVEL MOISTURE RETURN AHEAD
OF THE FRONT...EVIDENT BY 69 DEGREE DEW POINTS ALREADY AS FAR NORTH
AS MCCOMB AS OF 20Z.

LIGHT TO MODERATE SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT
AREAS SOUTH OF I-20 IN MS THROUGH THE AFTERNOON...WITH SHOWERS AND
THUNDERSTORMS BECOMING MORE WIDESPREAD WEST OF THE MS RIVER LATE
THIS AFTERNOON AS THE LOW LEVEL JET AND STRONG UPPER LEVEL
DIFFLUENCE APPROACH THE REGION. MORE THAN SUFFICIENT DEEP LAYER AND
LOW LEVEL SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT ALONG...AS WELL
AS OUT AHEAD OF...THE FRONT AS THE IT SWEEPS ACROSS THE REGION
TONIGHT. WHILE INSTABILITY IS NOT EXPECTED BE GREAT...MODEL
CONSENSUS IS FOR AT LEAST 200-500J/KG OF MLCAPE TO SURVIVE AHEAD OF
THE FRONT DRIVEN PRIMARILY BY THE TREMENDOUS WARM/MOIST ADVECTION.
THESE VALUES COMBINED WITH THE STRONG WIND PROFILES WILL BE
CONDUCIVE TO THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...
TORNADOES AND SMALL HAIL ACROSS ALL AREAS AS THE FRONT PASSES. AS
FOR TIMING...THE FRONT IS EXPECTED TO BE NEAR SHREVEPORT BY 6 PM
...ROUGHLY ALONG A GREENWOOD TO NATCHEZ LINE BY MIDNIGHT...PASSING
EAST OF THE CWA BY 5-6AM TOMORROW MORNING.

BREEZY NORTHWEST WINDS WILL SPREAD ACROSS THE REGION BEHIND THE
FRONT CONTINUING THROUGH THE DAY TOMORROW. THE CHANCE OF SHOWERS
WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY...AND BY LATE
AFTERNOON ANY LINGERING SHOWERS ARE EXPECTED TO BE EAST OF THE AL/MS
BORDER. HIGH TEMPS FOR THE DAY WILL LIKELY BE REACHED IN THE MORNING
BEFORE COLD ADVECTION ASSOCIATED WITH THE BUILDING HIGH PRESSURE
SUSTAINS AND EVENTUALLY DROPS TEMPS THROUGH THE AFTERNOON. MORNING
LOWS WEDNESDAY MORNING WILL BE QUITE CHILLY...IN FACT MOST AREAS
WILL LIKELY DROP BELOW THE FREEZING MARK BY SUNRISE.

DRY WEATHER WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT AS HIGH
PRESSURE TAKES CONTROL OF THE REGION. TEMPERATURES FALLING BELOW
FREEZING ARE EXPECTED ONCE AGAIN THURSDAY MORNING FOR ALL AREAS...
EXCEPT POSSIBLY IN THE DELTA.

MAV TEMPS WERE DROPPED FOR TOMORROW TO ACCOUNT FOR THE COLD
ADVECTION BEHIND THE FRONT. OTHERWISE MAV GUIDANCE GENERALLY
ACCEPTED OTHER THAN MINOR CHANGES FOR TONIGHT. /BK/

.LONG TERM...THE GLOBAL MODELS AGREE THAT DRY NORTHWEST FLOW ALOFT
WILL SET UP OVER THE ARKLAMISS FOR THE MID TO LATE WEEK. AT THE
SURFACE...HIGH PRESSURE WILL MAINTAIN CONTROL THE WEATHER BRINGING
DRY WEATHER AND SEASONABLE TEMPERATURES WITH FAIRLY LARGE DAILY
TEMPERATURE RANGES UNDER MOSTLY CLEAR SKIES. A FREEZE IS EXPECTED
WEDNESDAY NIGHT WITH SLIGHTLY MILDER OVERNIGHT LOW TEMPERATURES FOR
SUBSEQUENT NIGHTS THIS WEEK.

GOING INTO NEXT WEEKEND...MID LEVEL HEIGHTS ARE GENERALLY FORECAST
TO RISE OVER THE ARKLAMISS AS THE MEAN LONGWAVE RIDGE POSITION OVER
THE PLAINS STATES SHIFTS EASTWARD. DRY AND MILDER WEATHER CAN BE
EXPECTED IN THIS PATTERN...BUT THERE SHOULD BE AN INCREASE IN
STORMINESS FOR EARLY NEXT WEEK WITH THE GFS/GEFS/ECMWF ALL SIGNALING
FOR THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH. /EC/

&&

.AVIATION...STRONG TO SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD
FRONT WILL AFFECT ALL TAF SITES TONIGHT AND TUESDAY MORNING. AS OF
29/21Z...STRONG SOUTHERLY WINDS OF 10-15KTS WITH GUSTS UP TO
20-23KTS WILL OCCUR AT ALL TAF SITES THROUGH MIDNIGHT TONIGHT. IFR TO
MVFR CONDITIONS WILL PERSIST THROUGH MONDAY AFTERNOON WITH CEILINGS
TEETERING BETWEEN 700FT TO 1300FT. STRONGER STORMS WILL APPROACH GLH
BETWEEN 7-8PM TONIGHT WITH TVR/GWO WILL BE IMPACTED 8-10PM...JAN/GTR
9-MIDNIGHT...AND MEI AND HBG IMPACTED FROM MIDNIGHT-3AM.
CEILINGS/VISIBILITY WILL DROP TO IFR/LIFR CONDITIONS AS THE FRONT
PASSES WITH WINDS UP TO 60MPH...QUARTER SIZED HAIL AND HEAVY RAINFALL
POSSIBLE. CEILINGS WILL IMPROVE AND LIFT TO NEAR 2KFT FROM WEST TO
EAST FOLLOWING PASSAGE OF THE FRONT THROUGH LATE TUESDAY MORNING.
SKIES WILL BECOME NEARLY CLEAR NEAR DAY-BREAK FROM WEST TO EAST AND
THEN CLOUD BACK UP W CEILINGS NEAR 2.5KFT ACROSS GLH/GWO/TVR AND
PROGRESSING SOUTHEASTWARD THROUGH THE DAY TUESDAY. /JA/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       50  51  28  55 /  81  42  10   0
MERIDIAN      54  55  28  56 /  95  73  14   0
VICKSBURG     47  48  28  57 /  54  28  10   0
HATTIESBURG   60  60  30  56 /  98  90  13   0
NATCHEZ       47  48  28  56 /  78  32  10   0
GREENVILLE    44  47  28  56 /  49  17  10   0
GREENWOOD     47  48  27  54 /  69  28  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/BK/JA/EC
Hazardous weather outlook, Nov 29, 3:08 PM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST MON NOV 29 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
308 PM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

NUMEROUS SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE ARKLAMISS
REGION THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY
SEVERE WEATHER RISK WILL BE TORNADOES AND DAMAGING WIND GUSTS TO 70
MPH. SEVERE STORMS CAN BE EXPECTED OVER SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA THIS AFTERNOON...SPREADING ACROSS THE
MISSISSIPPI RIVER INTO WEST MISSISSIPPI BY SUNSET. SEVERE STORMS
WILL PERSIST THROUGH THE EVENING WITH THE BEST CHANCE FOR DAMAGING
WINDS AND TORNADOES OCCURRING EAST OF THE INTERSTATE 55 CORRIDOR
AFTER 9 PM.

A WARM FRONT THAT LIFTED ACROSS THE AREA TODAY USHERED A MOIST AND
UNSTABLE AIR MASS INTO THE ARKLAMISS REGION. STRONG WIND FIELDS HAVE
PRODUCED INTENSE WIND SHEAR ACROSS THE AREA THAT HAVE ENHANCED THE
POTENTIAL FOR SEVERE STORMS WITH DAMAGING WINDS AND TORNADOES. THIS
ACTIVITY WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT THAT WILL MOVE
THROUGH THE AREA THIS EVENING AND TONIGHT.

SEVERE STORMS WILL END BEHIND THE COLD FRONT...WHICH WILL MOVE NEAR
THE INTERSTATE 55 CORRIDOR AROUND MIDNIGHT AND SWEEP TO THE EAST OF
THE FORECAST AREA JUST BEFORE SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Nov 30, 12:12 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1212 AM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FUNNEL CLOUD     MCCALL CREEK            31.51N 90.70W
11/29/2010                   FRANKLIN           MS   LAW ENFORCEMENT

            NO DAMAGE REPORTED IN THE AREA.

0505 PM     TSTM WND GST     2 NNW CRYSTAL SPRINGS   32.02N 90.37W
11/29/2010  E40.00 MPH       COPIAH             MS   EMERGENCY MNGR

            A SMALL TREE WAS BLOWN DOWN ALONG RHYMES RD NEAR MS HWY
            27.

0511 PM     TSTM WND DMG     1 N GOODWILL            32.79N 91.56W
11/29/2010                   WEST CARROLL       LA   LAW ENFORCEMENT

            POWER LINES DOWN REPORTED OFF ROUNDHILL RD NORTH OF
            GOODWILL.

0710 PM     TSTM WND GST     1 SE WINONA             33.48N 89.71W
11/29/2010  U50.00 MPH       MONTGOMERY         MS   LAW ENFORCEMENT

            ONE TREE REPORTED DOWN ON HWY 407.

0725 PM     TSTM WND DMG     VALLEY PARK             32.63N 90.87W
11/29/2010                   ISSAQUENA          MS   EMERGENCY MNGR

            TREES DOWNED AROUND VALLEY PARK. ESTIMATED WIND GUSTS OF
            50 TO 70 MPH. POSSIBLE TORNADO.

0800 PM     TORNADO          5 SW YAZOO CITY         32.81N 90.47W
11/29/2010                   YAZOO              MS   AMATEUR RADIO

            3-4 MILE LONG PATH OF DAMAGE ALONG EAGLE BEND ROAD.
            LIKELY TORNADO DAMAGE. UPDATED...VEHICLE
            OVERTURNED...STRUCTURAL DAMAGE...SHOP DESTROYED. NEAR THE
            NORTHERN INTERSECTION OF EAGLE BEND ROAD AND HWY 3.

0804 PM     TSTM WND DMG     5 NE VICKSBURG          32.38N 90.81W
11/29/2010                   WARREN             MS   AMATEUR RADIO

            POWER LINES WERE DOWNED ALONG CULKIN RD. SEVERAL POWER
            OUTAGES REPORTED IN THE AREA.

0808 PM     TORNADO          YAZOO CITY              32.86N 90.41W
11/29/2010                   YAZOO              MS   AMATEUR RADIO

            DAMAGE TO THE COURTHOUSE ROOF IN DOWNTOWN AND A LARGE
            TREE DOWN NEXT TO THE COURTHOUSE. WIDESPREAD DEBRIS IN
            THE AREA.

0810 PM     TORNADO          YAZOO CITY              32.86N 90.41W
11/29/2010                   YAZOO              MS   AMATEUR RADIO

            ADDITIONAL STRUCURAL DAMAGE REPORTED IN YAZOO CITY WITH
            NUMEROUS LARGE OAK TREES SNAPPED AND UPROOTED. POWER
            LINES ALSO REPORTED DOWN ALONG CENTER RIDGE ROAD.

0810 PM     TORNADO          YAZOO CITY              32.86N 90.41W
11/29/2010                   YAZOO              MS   EMERGENCY MNGR

            STRUCTURAL AND TREE DAMAGE REPORTED IN YAZOO CITY,
            UNKNOWN MAGNITUDE KNOWN AT THIS TIME AND WILL UPDATE.

0810 PM     TORNADO          YAZOO CITY              32.86N 90.41W
11/29/2010                   YAZOO              MS   AMATEUR RADIO

            POWER LINES...TREES...AND WIDESPREAD POWER OUTAGES ARE
            REPORTED WITHIN YAZOO CITY. WILL UPDATE FURTHER WITH
            ADDITIONAL INFORMATION.

0950 PM     TORNADO          4 SW KOSCIUSKO          33.02N 89.64W
11/29/2010                   ATTALA             MS   EMERGENCY MNGR

            MOBILE HOMES BLOWN OFF BLOCKS WITH REPORTED NUMEROUS
            INJURIES ALONG SUDDUTH ROAD/COUNTY ROAD 4045 AND COUNTY
            ROAD 4171. MAGNITUDE AND NUMBER OF INJURIES IS UNKNOWN AT
            THIS TIME.

0954 PM     HAIL             4 S ETHEL               33.06N 89.46W
11/29/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED SOUTH OF ETHEL ALONG COUNTY
            ROAD 5053.

0955 PM     TSTM WND DMG     8 SSE KOSCIUSKO         32.95N 89.54W
11/29/2010                   ATTALA             MS   EMERGENCY MNGR

            MOBILE HOME BLOWN OFF BLOCKS 3 MILES WEST OF HWY 43.

1000 PM     TSTM WND DMG     6 NNW MADISON           32.52N 90.16W
11/29/2010                   MADISON            MS   NWS EMPLOYEE

            TWO TREES WERE DOWNED ACROSS DEWEES ROAD JUST WEST OF
            GLUCKSTADT.

1026 PM     TSTM WND DMG     3 NW THOMASTOWN         32.89N 89.71W
11/29/2010                   LEAKE              MS   EMERGENCY MNGR

            HOUSE DAMAGED ON ROME RD.

1105 PM     TSTM WND GST     1 W STARKVILLE          33.46N 88.84W
11/29/2010  M63.00 MPH       OKTIBBEHA          MS   BROADCAST MEDIA

            63MPH WIND GUST MEASURED AT MISSISSIPPI STATE CAMPUS.

1107 PM     HAIL             4 S STARKVILLE          33.40N 88.82W
11/29/2010  E1.00 INCH       OKTIBBEHA          MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED SOUTH OF STARKVILLE.

1107 PM     TSTM WND DMG     2 E STARKVILLE          33.46N 88.79W
11/29/2010                   OKTIBBEHA          MS   TRAINED SPOTTER

            70 MPH WIND GUST REPORTED AT THE HWY 25 AND HWY 82
            INTERCHANGE WITH DEBRIS FLYING THROUGH THE AIR

1108 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
11/29/2010                   OKTIBBEHA          MS   LAW ENFORCEMENT

            POSSIBLE TORNADO...SEVERAL INJURIES REPORTED WITH MOBILE
            HOMES DESTROYED...LARGE TREES FELL THROUGH BRICK HOMES
            AND PEOPLE STILL TRAPPED...REPORTED BY STARKVILLE 911

1125 PM     TSTM WND DMG     3 NNW WEST POINT        33.64N 88.67W
11/29/2010                   CLAY               MS   EMERGENCY MNGR

            ALONG ALT US HIGHWAY 45 SEVERAL LARGE TREES WERE BLOWN
            DOWN...CAR WINDOWS WERE SHATTERED...AND ROAD SIGNS WERE
            BLOWN AWAY.

&&

JALLEN
Local storm report, Nov 30, 12:45 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     3 NNW WEST POINT        33.64N 88.67W
11/29/2010                   CLAY               MS   EMERGENCY MNGR

            ALONG ALT US HIGHWAY 45 SEVERAL LARGE TREES WERE BLOWN
            DOWN...CAR WINDOWS WERE SHATTERED...AND ROAD SIGNS WERE
            BLOWN AWAY. MULTIPLE OUTBUILDINGS WERE DAMAGED IN THE
            AREA.

&&
UPDATED

DL
Local storm report, Nov 30, 12:55 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 AM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 NE LAKE BRUIN         32.01N 91.23W
11/29/2010                   TENSAS             LA   LAW ENFORCEMENT

            A TREE FELL NEAR LAKE BRUIN. TIME ESTIMATED.

&&

DL
Local storm report, Nov 30, 1:25 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     HAIL             LITTLE ROCK             32.53N 89.03W
11/30/2010  M1.00 INCH       NEWTON             MS   BROADCAST MEDIA

            QUARTER HAIL REPORTED IN LITTLE ROCK

&&

JALLEN
Local storm report, Nov 30, 1:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 AM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     1 NW FOREST             32.37N 89.49W
11/30/2010                   SCOTT              MS   LAW ENFORCEMENT

            THE ROOF OF A HOUSE WAS DAMAGED ALONG ANDERSON ST.

&&

DL
Local storm report, Nov 30, 1:54 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
154 AM CST TUE NOV 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TORNADO          4 ESE NEWPORT           32.92N 89.71W
11/29/2010                   LEAKE              MS   EMERGENCY MNGR

            A HOME ALONG ROME RD WAS BLOWN OFF OF ITS FOUNDATION.
            ANOTHER HOME RECEIVED MINOR DAMAGE ALONG SHILOH RD.
            SEVERAL TREES DOWNED IN THE AREA.

&&
UPDATED WITH ADDITIONAL INFORMATION

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:59 PM CSTTornado WarningJANHumphreys, Sharkey, Yazoo31 min
Nov 29, 7:08 PM CSTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo37 min
Nov 29, 7:15 PM CSTTornado WarningJANGrenada, Montgomery, Webster22 min
Nov 29, 7:29 PM CSTTornado WarningJANHolmes, Humphreys, Leflore, Yazoo46 min
Nov 29, 7:31 PM CSTTornado WarningJANHumphreys, Issaquena, Sharkey, Yazoo44 min
Nov 29, 7:33 PM CSTTornado WarningJANIssaquena, Warren57 min
Nov 29, 8:03 PM CSTTornado WarningJANLeake, Madison, Rankin, Scott57 min
Nov 29, 8:05 PM CSTTornado WarningJANClaiborne, Jefferson55 min
Nov 29, 8:08 PM CSTTornado WarningJANAttala, Carroll, Holmes, Yazoo67 min
Nov 29, 8:18 PM CSTTornado WarningJANHinds, Madison, Yazoo57 min
Nov 29, 8:41 PM CSTTornado WarningJANAttala, Choctaw, Winston64 min
Nov 29, 8:44 PM CSTTornado WarningJANClaiborne, Hinds, Warren, Yazoo61 min
Nov 29, 8:55 PM CSTTornado WarningJANAttala, Holmes, Leake, Madison, Yazoo50 min
Nov 29, 8:59 PM CSTTornado WarningJANAdams, Jefferson61 min
Nov 29, 9:09 PM CSTTornado WarningJANClaiborne, Warren66 min
Nov 29, 9:15 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster, Winston60 min
Nov 29, 9:24 PM CSTTornado WarningJANChoctaw, Clay, Oktibbeha, Winston66 min
Nov 29, 9:44 PM CSTTornado WarningJANAttala, Choctaw, Leake, Winston61 min
Nov 29, 9:49 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Nov 29, 9:57 PM CSTTornado WarningJANLeake, Madison, Rankin63 min
Nov 29, 9:59 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson61 min
Nov 29, 10:07 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds38 min
Nov 29, 10:12 PM CSTSevere Thunderstorm WarningJANHinds, Rankin48 min
Nov 29, 10:30 PM CSTTornado WarningJANChoctaw, Clay, Oktibbeha, Winston45 min
Nov 29, 10:44 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston46 min
Nov 29, 10:45 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston60 min
Nov 29, 10:54 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 29, 10:56 PM CSTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott64 min
Nov 29, 11:10 PM CSTSevere Thunderstorm WarningJANRankin, Simpson, Smith50 min
Nov 29, 11:14 PM CSTTornado WarningJANRankin, Simpson, Smith46 min
Nov 29, 11:16 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha59 min
Nov 29, 11:22 PM CSTTornado WarningJANLowndes, Noxubee33 min
Nov 29, 11:36 PM CSTSevere Thunderstorm WarningJANAdams39 min
Nov 29, 11:36 PM CSTTornado WarningJANClay, Lowndes24 min
Nov 29, 11:46 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston44 min
Nov 29, 11:46 PM CSTTornado WarningJANAdams44 min
Nov 29, 11:48 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott57 min
Nov 30, 12:03 AM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston42 min
Nov 30, 12:11 AM CSTTornado WarningJANNeshoba, Newton, Scott34 min
Nov 30, 12:23 AM CSTTornado WarningJANKemper, Neshoba, Newton52 min
Nov 30, 12:25 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln65 min
Nov 30, 12:28 AM CSTTornado WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston34 min
Nov 30, 12:32 AM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln58 min
Nov 30, 12:42 AM CSTFlash Flood WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston2 hr
Nov 30, 12:44 AM CSTTornado WarningJANNeshoba, Newton16 min
Nov 30, 1:26 AM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson64 min
Nov 30, 1:34 AM CSTTornado WarningJANKemper, Lauderdale, Neshoba, Newton26 min
Nov 30, 1:59 AM CSTTornado WarningJANKemper, Noxubee46 min
Nov 30, 2:22 AM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln53 min
Nov 30, 2:28 AM CSTTornado WarningJANLawrence, Lincoln62 min
Nov 30, 2:50 AM CSTTornado WarningJANJasper, Newton, Scott, Smith55 min
Nov 30, 3:09 AM CSTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson36 min
Nov 30, 3:27 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton63 min
Nov 30, 3:32 AM CSTTornado WarningJANCovington, Jasper, Simpson, Smith43 min
Nov 30, 3:40 AM CSTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion65 min
Nov 30, 4:06 AM CSTTornado WarningJANClarke, Jasper, Newton, Smith39 min
Nov 30, 4:21 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Smith39 min
Nov 30, 4:34 AM CSTTornado WarningJANClarke, Jasper, Lauderdale, Newton56 min
Nov 30, 4:41 AM CSTSevere Thunderstorm WarningJANKemper, Noxubee34 min
Nov 30, 4:45 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith60 min
Nov 30, 5:16 AM CSTTornado WarningJANKemper, Lauderdale59 min
Nov 30, 5:22 AM CSTFlash Flood WarningJANClarke, Jasper, Kemper, Lauderdale, Newton81 min
Nov 30, 5:29 AM CSTTornado WarningJANJones46 min
Nov 30, 5:34 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion71 min
Nov 30, 5:45 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale50 min
Nov 30, 6:10 AM CSTSevere Thunderstorm WarningJANForrest, Lamar50 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.